Gerard J Murphy's papers

Below we list all the papers by Gerard John Murphy of which we are aware. We note that MathSciNet contains errors regarding his papers since there are two mathematicians with the name 'G J Murphy' and these have been confused in that publication.


  1. G J Murphy, Commutative non-Archimedean C*-algebras, Pacific J. Math. 78 (1978), 433-466.

  2. G J Murphy and T T West, Spectral radius formulae, Proc. Edinburgh Math. Soc. (2) 22 (3) (1979), 271-275.

  3. G J Murphy, The cortex and the approximate zero divisors of an algebra, Proc. Roy. Irish Acad. Sect. A 80 (1) (1980), 63-68.

  4. G J Murphy and T T West, Decomposition algebras of Riesz operators, Glasgow Math. J. 21 (1) (1980), 75-79.

  5. G J Murphy and T T West, Removing the interior of the spectrum, Comment. Math. Univ. Carolin. 21 (3) (1980), 421-431.

  6. G J Murphy and T T West, Decomposition of index-zero Fredholm operators, Proc. Roy. Irish Acad. Sect. A 81 (1) (1981), 49-54.

  7. G J Murphy, Continuity of the spectrum and spectral radius, Proc. Amer. Math. Soc. 82 (4) (1981), 619-621.

  8. G J Murphy, Lifting sets and the Calkin algebra, Glasgow Math. J. 23 (1) (1982), 83-84.

  9. G J Murphy, Self-dual subnormal operators, Comment. Math. Univ. Carolin. 23 (3) (1982), 467-473.

  10. G J Murphy, Triangularizable algebras of compact operators, Proc. Amer. Math. Soc. 84 (3) (1982), 354-356.

  11. G J Murphy and H Radjavi, Associative and Lie subalgebras of finite codimension, Studia Math. 76 (2) (1983), 81-85.

  12. G J Murphy, Hyperinvariant subspaces and the topology on Lat A, Pacific J. Math. 110 (1) (1984), 183-190.

  13. G J Murphy, Lie ideals in associative algebras, Canad. Math. Bull. 27 (1) (1984), 10-15.

  14. C K Fong and G J Murphy, Averages of projections, J. Operator Theory 13 (2) (1985), 219-225.

  15. C K Fong and G J Murphy, Ideals and Lie ideals of operators, Acta Sci. Math. (Szeged) 51 (3-4) (1987), 441-456.

  16. G J Murphy, Diagonalising operators on Hilbert spaces, Proc. Roy. Irish Acad. Sect. A 87 (1) (1987), 67-71.

  17. G J Murphy, Extensions and K-theory of C*-algebras, Irish Math. Soc. Bull. No. 18 (1987), 18-29.

  18. G J Murphy, Ordered groups and Toeplitz algebras, J. Operator Theory 18 (2) (1987), 303-326.

  19. G J Murphy, Diagonality in C*-algebras, Math. Z. 199 (2) (1988), 279-284.

  20. G J Murphy, Sums of Laurent and bilateral Hankel operators, Proc. Edinburgh Math. Soc. (2) 31 (3) (1988), 369-373.

  21. G J Murphy, Toeplitz operators, Irish Math. Soc. Bull. No. 22 (1989), 42-49.

  22. G J Murphy, Simple C*-algebras and subgroups of Q, Proc. Amer. Math. Soc. 107 (1) (1989), 97-100.

  23. G J Murphy, Dimension theory and stable rank, Irish Math. Soc. Bull. No. 24 (1990), 41-47.

  24. M Mathieu and G J Murphy, Derivations mapping into the radical, Arch. Math. (Basel) 57 (5) (1991), 469-474.

  25. G J Murphy, C*-dynamical systems and covariance algebras, Irish Math. Soc. Bull. No. 26 (1991), 42-51.

  26. G J Murphy, Ordered groups and crossed products of C*-algebras, Pacific J. Math. 148 (2) (1991), 319-349.

  27. G J Murphy, Spectral and index theory for Toeplitz operators, Proc. Roy. Irish Acad. Sect. A 91 (1) (1991), 1-6.

  28. G J Murphy, Toeplitz operators and algebras, Math. Z. 208 (3) (1991), 355-362.

  29. G J Murphy, Almost-invertible Toeplitz operators and K-theory, Integral Equations Operator Theory 15 (1) (1992), 72-81.

  30. G J Murphy, Partially ordered groups, Irish Math. Soc. Bull. No. 28 (1992), 11-19.

  31. G J Murphy, The analytic rank of a C*-algebra, Proc. Amer. Math. Soc. 115 (3) (1992), 741-746.

  32. G J Murphy, The index group, the exponential spectrum, and some spectral containment theorems, Proc. Roy. Irish Acad. Sect. A 92 (2) (1992), 229-238.

  33. G J Murphy, Toeplitz operators on generalised H2 spaces, Integral Equations Operator Theory 15 (5) (1992), 825-852.

  34. G J Murphy, An index theorem for Toeplitz operators, J. Operator Theory 29 (1) (1993), 97-114.

  35. G J Murphy, Function algebras, Irish Math. Soc. Bull. No. 31 (1993), 28-43.

  36. G J Murphy, Inner functions and Toeplitz operators, Canad. Math. Bull. 36 (3) (1993), 324-331.

  37. G J Murphy, Aspects of the theory of derivations, in Functional analysis and operator theory, Warsaw, 1992, Banach Center Publ., 30 (Polish Acad. Sci., Warsaw, 1994), 267-275.

  38. G J Murphy, Crossed products of C*-algebras by semigroups of automorphisms, Proc. London Math. Soc. (3) 68 (2) (1994), 423-448.

  39. G J Murphy, Fredholm index theory and the trace, Proc. Roy. Irish Acad. Sect. A 94 (2) (1994), 161-166.

  40. G J Murphy, Translation-invariant function algebras on compact abelian groups, Ann. Acad. Sci. Fenn. Ser. A I Math. 20 (1) (1995), 175-178.

  41. G J Murphy and N C Phillips, C*-algebras with the approximate positive factorization property, Trans. Amer. Math. Soc. 348 (6) (1996), 2291-2306.

  42. G J Murphy, C*-algebras generated by commuting isometries, Rocky Mountain J. Math. 26 (1) (1996), 237-267.

  43. G J Murphy, Crossed products of C*-algebras by endomorphisms, Integral Equations Operator Theory 24 (3) (1996), 298-319.

  44. K Abodayeh and G J Murphy, Compact topological semigroups, Proc. Roy. Irish Acad. Sect. A 97 (2) (1997), 131-137.

  45. G J Murphy and T T West, Averaging theorems for linear operators in compact groups and semigroups, Studia Math. 124 (3) (1997), 249-258.

  46. G J Murphy, Extensions of multipliers and dilations of projective isometric representations, Proc. Amer. Math. Soc. 125 (1) (1997), 121-127.

  47. G J Murphy, Positive definite kernels and Hilbert C*-modules, Proc. Edinburgh Math. Soc. (2) 40 (2) (1997), 367-374.

  48. G J Murphy, Products of positive operators, Proc. Amer. Math. Soc. 125 (12) (1997), 3675-3677.

  49. G J Murphy, Products of Toeplitz operators, Integral Equations Operator Theory 27 (4) (1997), 439-445.

  50. G J Murphy, Type I Toeplitz algebras, Integral Equations Operator Theory 27 (2) (1997), 221-227.

  51. L W Marcoux and G J Murphy, Unitarily-invariant linear spaces in C*-algebras, Proc. Amer. Math. Soc. 126 (12) (1998), 3597-3605.

  52. G J Murphy, Invariant ideals in Toeplitz algebras, Integral Equations Operator Theory 35 (1) (1999), 118-121.

  53. G J Murphy, Uniqueness of the trace and simplicity, Proc. Amer. Math. Soc. 128 (12) (2000), 3563-3570.

  54. E Bédos, G J Murphy and L Tuset, Co-amenability of compact quantum groups, J. Geom. Phys. 40 (2) (2001), 130-153.

  55. G J Murphy, Translation-invariant function algebras on compact groups, Adv. Stud. Contemp. Math. (Pusan) 3 (2) (2001), 39-42.

  56. E Bédos, G J Murphy and L Tuset, Amenability and co-amenability of algebraic quantum groups, Int. J. Math. Math. Sci. 31 (10) (2002), 577-601.

  57. G J Murphy, Simplicity of crossed products by endomorphisms, Integral Equations Operator Theory 42 (1) (2002), 90-98.

  58. E Bédos, G J Murphy and L Tuset, Amenability and co-amenability of algebraic quantum groups. II, J. Funct. Anal. 201 (2) (2003), 303-340.

  59. J Kustermans, G J Murphy and L Tuset, Differential calculi over quantum groups and twisted cyclic cocycles, J. Geom. Phys. 44 (4) (2003), 570-594.

  60. G J Murphy, Differential calculi over quantum groups, in Noncommutative geometry and quantum groups, Warsaw, 2001, Banach Center Publ. 61 (Polish Acad. Sci., Warsaw, 2003), 157-170.

  61. G J Murphy, Primitivity conditions for full group C*-algebras, Bull. London Math. Soc. 35 (5) (2003), 697-705.

  62. G J Murphy, The C*-algebra of a function algebra, Integral Equations Operator Theory 47 (3) (2003), 361-374.

  63. G J Murphy, Toeplitz operators associated to unimodular algebras, Integral Equations Operator Theory 46 (3) (2003), 363-375.

  64. G J Murphy, A fixed-point theorem for a semigroup of operators, Adv. Stud. Contemp. Math. (Kyungshang) 8 (1) (2004), 1-2.

  65. G J Murphy and L Tuset, Aspects of compact quantum group theory, Proc. Amer. Math. Soc. 132 (10) (2004), 3055-3067.

  66. J Kustermans, G J Murphy and L Tuset, Quantum groups, differential calculi and the eigenvalues of the Laplacian, Trans. Amer. Math. Soc. 357 (12) (2005), 4681-4717.

  67. G J Murphy, The index theory associated to a non-finite trace on a C*-algebra, Canad. Math. Bull. 48 (2) (2005), 251-259.

  68. G J Murphy, Topological and analytical indices in C*-algebras, J. Funct. Anal. 234 (2) (2006), 261-276.

  69. G J Murphy, Representation and index theory for Toeplitz operators, Trans. Amer. Math. Soc. 362 (8) (2010), 3911-3946.

JOC/EFR February 2016

The URL of this page is:
http://www-history.mcs.st-andrews.ac.uk/Extras/Murphy_Gerard_papers.html